Alert archive / New Jersey / Special Marine Warnings in 2007
Special Marine Warning 48, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Sep 11, 2007, 1:30 PM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2007, 1:30 PM EDT (17:30 UTC)
- Expired
- Sep 11, 2007, 2:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
The radar
The Philadelphia radar (KDIX), 43 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS51 KPHI 111731
SMWPHI
ANZ450-451-470-111830-
/O.NEW.KPHI.MA.W.0048.070911T1730Z-070911T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
130 PM EDT TUE SEP 11 2007
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM
OVER ATLANTIC COASTAL WATERS...
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
NM OVER ATLANTIC COASTAL WATERS...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER
ATLANTIC COASTAL WATERS...
INCLUDING AXEL CARLSON REEF...BELMAR...LAVALLETTE...MANASQUAN
INLET...POINT PLEASANT BEACH...SANDY HOOK REEF...SEA BRIGHT...SEA
GIRT REEF...SEASIDE PARK...SHARK RIVER REEF AND SILVERTON...
* UNTIL 230 PM EDT
* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR
GREATER FROM NEAR SANDY HOOK TO 15 MILES WEST OF POINT PLEASANT
BEACH...MOVING EAST-SOUTHEAST AT 20 KNOTS.
* THESE STRONG THUNDERSTORMS WILL BE NEAR
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM AT
140 PM EDT...
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
NM AT 150 PM EDT...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM AT
220 PM EDT...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
LAT...LON 4027 7365 4011 7350 3973 7381 3994 7413
3998 7415 4005 7414 4007 7404 4007 7409
4011 7411 4012 7404 4016 7404 4019 7408
4021 7401 4027 7399 4046 7398
TIME...MOT...LOC 1730Z 316DEG 21KT 4068 7379 4042 7396
4016 7430
$$1 follow-up statement
000
FZUS71 KPHI 111759
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
157 PM EDT TUE SEP 11 2007
ANZ451-470-111807-
/O.CAN.KPHI.MA.W.0048.000000T0000Z-070911T1830Z/
157 PM EDT TUE SEP 11 2007
...SPECIAL MARINE WARNING CANCELLED...
THE AFFECTED AREAS WERE...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM OVER
ATLANTIC COASTAL WATERS...
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM
OVER ATLANTIC COASTAL WATERS...
INCLUDING AXEL CARLSON REEF...LAVALLETTE...MANASQUAN INLET...POINT
PLEASANT BEACH...SEASIDE PARK AND SILVERTON...
LAT...LON 4029 7376 4019 7378 4015 7388 4013 7401
4037 7390 4034 7386
TIME...MOT...LOC 1757Z 316DEG 21KT 4057 7365 4031 7382
4005 7416
$$
ANZ450-111830-
/O.CON.KPHI.MA.W.0048.000000T0000Z-070911T1830Z/
157 PM EDT TUE SEP 11 2007
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 230 PM EDT...
FOR THE FOLLOWING AREA...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER
ATLANTIC COASTAL WATERS...
AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR
GREATER FROM SANDY HOOK NJ TO SHARK RIVER INLET...MOVING NORTHEAST
AT 20 KNOTS.
THESE STRONG THUNDERSTORMS WILL BE NEAR
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM AT
210 PM EDT.
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
LAT...LON 4029 7376 4019 7378 4015 7388 4013 7401
4037 7390 4034 7386
TIME...MOT...LOC 1757Z 316DEG 21KT 4057 7365 4031 7382
4005 7416
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 11, 9:24 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Sep 11, 9:24 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 924 AM EDT TUE SEP 11 2007 .SYNOPSIS... A COLD FRONT EXTENDED ACROSS THE EASTERN GREAT LAKES AND THE OHIO RIVER VALLEY EARLY THIS MORNING. THE FRONT WILL PROGRESS TO THE SOUTH AND EAST AND IT SHOULD PASS THROUGH OUR REGION LATE IN THE DAY. HIGH PRESSURE SHOULD FOLLOW FOR WEDNESDAY, THURSDAY AND FRIDAY. ANOTHER COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE EARLY ON SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... BASED ON MID MORNING RADAR TRENDS...IVE BUMPED UP POPS ACROSS THE NORTHERN AND WESTERN ZONES. IVE ALSO PULLED BACK TEMPERATURES A FEW DEGREES AS WELL DUE TO THE AMPLE CLOUD COVER. UPDATED DIGITAL GRIDS HAVE BEEN SENT. PREVIOUS DISCUSSION...FOR TODAY, WELL CONTINUE WITH THE IDEA OF SHOWERS AND SCATTERED TSTMS. IT LOOKS AS THOUGH THERE WILL BE A SLUG OF PRECIP THIS MORNING, THEN SOME ADDITIONAL SCATTERED SHOWERS AND TSTMS THIS AFTERNOON INTO THE EARLY EVENING IN ASSOCIATION WITH THE COLD FRONT DROPPING DOWN FROM THE NORTHWEST. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... AFTER THE POSSIBILITY OF LINGERING SHOWERS AND TSTMS EARLY THIS EVENING, COOLER AND DRIER AIR WILL BEGIN TO BUILD IN FROM THE WEST FOLLOWING THE FRONTAL PASSAGE. HIGH PRESSURE WILL BRING MAINLY CLEAR SKIES. FOR WEDNESDAY AND THURSDAY, HIGHS SHOULD BE MOSTLY IN THE 70S WITH DEW POINT TEMPS IN THE 40S AND LOWER 50S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL LIKELY LINGER INTO FRIDAY BEFORE THE NEXT COLD FRONT ARRIVES EARLY ON SATURDAY. THE NEXT AIRMASS FOR SUNDAY AND MONDAY WILL BE EVEN COOLER THAN THE ONE EXPECTED FOR THE LATE WEEK PERIOD. ITS CONCEIVABLE THAT WE WILL COME CLOSE TO SEEING SOME FROST UP NORTH ON SUNDAY NIGHT. && .AVIATION /09Z TUESDAY THROUGH SATURDAY/... AN IFR AREA OF LOW ST HAS PUSHED IN FROM THE NE AND COVERS MUCH OF NORTHERN/CENTRAL NJ AND THE POCONOS/NORTHERN HALF OF THE LEHIGH VALLEY IN PA. IT CURRENTLY EXTENDS DOWN TO PNE BUT NOT TO PHL. IT SHOULD ACTUALLY BEGIN TO RETREAT AS AN AREA OF SHOWERS/TSTMS MOVES ACROSS THE REGION THIS MORNING. ELSEWHERE, VFR CONDITIONS WILL PREVAIL BUT WILL DROP TO MVFR/IFR IN PRECIPITATION THIS MORNING. A COLD FRONT, ACCOMPANIED BY A FEW MORE SHOWERS WILL PUSH IN FROM THE WEST THIS AFTERNOON. THIS SHOWER ACTIVITY IS NOT EXPECTED TO BE AS WIDESPREAD AS THIS MORNINGS. SKIES WILL BEGIN TO CLEAR THIS EVENING BEHIND THE FRONT. HIGH PRESSURE WILL BRING FAIR WEATHER INTO THE REGION WEDNESDAY THROUGH FRIDAY. ANOTHER COLD FRONT IS EXPECTED FRIDAY NIGHT OR SATURDAY. && .MARINE... IT NOW APPEARS THAT THE MARINE AREA WILL BE IN FOR RATHER TRANQUIL CONDITIONS FOR THE BETTER PART OF THE WEEK. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA INTO THE WEEKEND. THERE WILL BE SEVERAL TIMES THIS WEEK WHEN CONDITIONS MAY APPROACH THE CRITERIA, BUT ONLY FOR A SHORT PERIOD OF TIME. ONE OF THOSE TIMES IS LATER TODAY AS THE S TO SW FLOW AHEAD OF THE APPROACHING COLD FRONT INCREASES. ONCE THE FRONT CLEARS THE AREA EARLY TONIGHT, HIGH PRESSURE TAKES OVER WEDNESDAY THROUGH FRIDAY. ANOTHER COLD FRONT IS EXPECTED TO CROSS OUR WATERS LATE FRIDAY NIGHT OR SATURDAY. WINDS AND SEAS COULD APPROACH SCA CRITERIA BEHIND THE FRONT SATURDAY NIGHT INTO SUNDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS/SHORT TERM/LONG TERM...IOVINO NEAR TERM...IOVINO/KRUZDLO AVIATION/MARINE...RPW
Hazardous weather outlook, Sep 11, 5:00 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 500 AM EDT TUE SEP 11 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-121000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 500 AM EDT TUE SEP 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN PENNSYLVANIA AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY MAY BE ACCOMPANIED BY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING, ALONG WITH GUSTS WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-121000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 500 AM EDT TUE SEP 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW JERSEY AND DELAWARE AND FOR DELAWARE BAY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY MAY BE ACCOMPANIED BY HEAVY RAIN AND FREQUENT CLOUD TO SURFACE LIGHTNING, ALONG WITH GUSTS WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 11, 12:57 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1257 PM EDT TUE SEP 11 2007 NJZ013-019-020-111800- NORTHWESTERN BURLINGTON-OCEAN-WESTERN MONMOUTH- 1257 PM EDT TUE SEP 11 2007 ...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...MONMOUTH AND OCEAN COUNTIES... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF TRENTON...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR NEW EGYPT...CEDAR GLEN LAKES AROUND 115 PM...LEISURE KNOLL AND LAKEHURST AROUND 130 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. KRUZDLO
Special weather statement, Sep 11, 1:11 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 111 PM EDT TUE SEP 11 2007 NJZ012-013-111815- MIDDLESEX-WESTERN MONMOUTH- 111 PM EDT TUE SEP 11 2007 ...HEAVY RAINS ACROSS MIDDLESEX AND MONMOUTH COUNTIES... A LINE OF THUNDERSTORMS IS CROSSING MIDDLESEX COUNTY AND IS MOVING INTO MONMOUTH COUNTY. VERY HEAVY RAIN IS FALLING FROM THESE STORMS AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL SMALL CREEKS. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. KRUZDLO
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:16 AM EDT | Special Marine Warning | PHI | 44 min | |
| Sep 11, 3:21 AM EDT | Special Marine Warning | PHI | 39 min | |
| Sep 11, 3:48 PM EDT | Special Marine Warning | PHI | 42 min | |
| Sep 11, 4:52 PM EDT | Special Marine Warning | PHI | 38 min | |
| Sep 11, 12:29 AM EDT | Severe Thunderstorm Warning | PHI | Kent | 31 min |
Nearby
Special Marine Warnings in New Jersey, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.